Alert archive / Missouri / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Mar 5, 2026, 2:27 AM CST for Madison County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2026, 2:27 AM CST (08:27 UTC)
- Expired
- Mar 5, 2026, 5:27 AM CST
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
673
WGUS53 KLSX 050827
FFWLSX
MOC123-051400-
/O.NEW.KLSX.FF.W.0001.260305T0827Z-260305T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
227 AM CST Thu Mar 5 2026
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Madison County in southeastern Missouri...
* Until 800 AM CST.
* At 227 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fredericktown, Junction City, Cobalt, Marquand, Buckhorn, Saco,
Roselle, Catherine Place and Mine La Motte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3752 9014 3731 9015 3732 9055 3760 9055
3760 9054 3764 9053 3764 9015
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
BRC1 follow-up statement
777
WGUS73 KLSX 051127
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
527 AM CST Thu Mar 5 2026
MOC123-051137-
/O.CAN.KLSX.FF.W.0001.000000T0000Z-260305T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
527 AM CST Thu Mar 5 2026
...FLASH FLOOD WARNING FOR MADISON COUNTY IN SOUTHEASTERN MISSOURI
HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. However, a threat of flooding will continue
due to lingering runoff and rising streams.
&&
LAT...LON 3764 9015 3752 9014 3731 9015 3732 9055
3760 9055 3760 9054 3764 9053
$$
BRCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 11:12 PM CST, 3 hours 15 minutes earlier. Its key messages:
- Another round of showers and thunderstorms is forecast tonight, mainly in southeast Missouri/southwest Illinois. A brief tornado or two and large hail are the primary threats between until 9 PM. Locally heavy rainfall is also possible.
- A cold front is forecast to move through the region Friday night. Some thunderstorms in central/northeast Missouri may be strong to severe.
Area forecast discussion, Mar 4, 11:12 PM CST, 3 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1112 PM CST Wed Mar 4 2026
.KEY MESSAGES...
- Another round of showers and thunderstorms is forecast tonight,
mainly in southeast Missouri/southwest Illinois. A brief tornado
or two and large hail are the primary threats between until 9
PM. Locally heavy rainfall is also possible.
- A cold front is forecast to move through the region Friday
night. Some thunderstorms in central/northeast Missouri may be
strong to severe.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 314 PM CST Wed Mar 4 2026
Widespread showers and thunderstorms have continued to impact
eastern Missouri and southwest Illinois early this afternoon.
These storms have stayed on the weaker side so far, with only a
few reports of (very) small hail. The RAP/HRRR have had trouble
over- initializing (surface based) instability in southeast
Missouri, which casts doubts on how much of this will actually
make it into our southeast Missouri counties. It does seem likely
however that at least 1000 J/kg of SBCAPE will get into
Reynolds/Iron/Madison counties and vicinity late this
afternoon/early this evening. We will have to keep an eye on how
far east the steadier showers/weaker thunderstorms gets into that
area over the next couple of hours. If that progresses through,
that should be enough to dampen the surface- based instability
sufficiently to lessen the severe threat (outside of potentially
small to marginally severe hail). However, if that area remains
largely precipitation free, the combination of 1000+ J/kg of
SBCAPE and 40-45 knots of effective shear and an increasing low-
level jet could yield some severe thunderstorms. Supercells and
multicell clusters would be possible in this scenario, capable of
large hail and a tornado or two until 9 PM. The tornadic
potential increasing after sunset would be concurrent with the
aforementioned low-level jet strengthening and 0-1 km
shear/helicity climbing.
At the very least, widespread (elevated) showers and thunderstorms
should develop on the nose of the low-level jet early tonight. There
remains some uncertainty as to the favored axis for this activity,
but consensus points toward southeast Missouri northeast into south-
central Illinois. While most of that area has not seen significant
rainfall thus far, there are some pockets in southern
Crawford/Washington and over into Fayette (IL) that have received 1-
2+" of rain. These local areas will be more prone to flash flooding
tonight if the axis sets up over these areas. Rainfall rates tonight
may be high at times given anomalously high precipitable water
values (~1.25"; >95th percentile of climatology) and tall/thin CAPE
profiles. Some CAM guidance also highlights at least the potential
for some training into the early overnight hours. The 24-hr LPMM on
the 12Z HREF ending early Thursday morning shows some stripes of 1-
2", with some locally higher amounts of around 3". This axis is
centered just southeast of our counties, but if it ends up being
further northwest and overlaps with some of the same areas that have
had some localized higher totals today mentioned above, there may be
some pockets of flash flooding.
The stronger low-level moisture convergence quickly moves of to the
northeast late tonight, so both the coverage and intensity of rain
should decrease. Lingering showers are then expected to move out of
southeast Missouri and southwest Illinois by mid/late morning. For
the rest of the day, look for dry weather and seasonably warm
temperatures with highs in the 60s. Exactly how warm it will be is
uncertain due to low clouds/stratus. If the stratus holds on longer
than currently forecast, high temperatures may be at least a few
degrees too warm.
Gosselin
&&
.LONG TERM... (Thursday Night through Next Wednesday)
Issued at 314 PM CST Wed Mar 4 2026
(Thursday Night - Friday Night)
A subtle surface warm front will lift north Thursday evening. Some
isolated/widely scattered weak convection may accompany this
boundary, but the better chances are later on in the night. This is
when low-level moisture convergence strengthens and a midlevel
impulse moves across the mid-Missouri Valley. Much of this activity
looks to stay to our northwest, but may clip portions of northeast
Missouri.
There may be a remnant MCV moving northeast toward the Upper Midwest
Friday morning, though not sure this feature even if it does end up
existing would have any impacts across our region. The expectation
is for the daylight hours at least on Friday to stay dry, with
increasing temperatures. Highs well into the 70s are forecast
areawide, with some spots topping out near 80 possible.
Attention will then turn westward and thunderstorms that should
initiate on a cold front by Friday evening. While there is still
some uncertainty with the exact timing, even faster guidance is just
nearing the far northwest corner of Missouri 0000 UTC Saturday. By
0600 UTC, the boundary is likely to be entering parts of
central/northeast Missouri and then into far eastern
Missouri/western Illinois ~1200 UTC. Probabilities on the EPS for
MUCAPE >500 J/kg are generally in the 40-60% ahead of the front.
Some type of linear structure is likely to at least attempt to enter
the northwestern CWA around 0600 UTC Saturday, but may tend to
weaken with eastward extent/time. How fast this occurs at this time
range is uncertain.
(Saturday - Next Wednesday)
The weekend looks dry and seasonably warm as a slow-moving area of
surface high pressure works its way across the mid-Mississippi
Valley. Highs mostly in the 60s are forecast with light winds and
some afternoon sunshine.
Monday is also expected to be dry, but a warming trend will take
hold as return flow commences around the departing surface high.
Highs are forecast to warm back up into the mid to upper 70s, or
about 20-25+ degrees above normal for the date.
A return to a more active pattern is expected midweek, but details
are highly uncertain. There is both a northern stream and a southern
stream shortwave to deal with, and how they interact (or don't) are
open question marks. Regarding the southern wave, it may also get
cutoff in the desert southwest. When it ejects (and where) are
highly uncertain. Two of the clusters of the 500-hPa pattern keep
the low over the desert southwest. Regardless, it would seem like
the northern stream shortwave should help send a cold front down
into our area sometime midweek, bringing increasing chances of
showers and thunderstorms, and potentially the chance for severe
weather as well.
Gosselin
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 1111 PM CST Wed Mar 4 2026
IFR flight conditions will prevail through Thursday morning with
widespread stratus and showers and thunderstorms persisting through
around sunrise along/south of I-44/I-55 impacting St. Louis metro
terminals. Fog will also likely increase in coverage again
overnight/Thursday morning, with highest confidence in 1/4SM
visibilities at KUIN which are already present. It is uncertain
how quickly and how much flight conditions will improve on
Thursday with the potential for stubborn low stratus. The current
TAF reflects a slow, best guess for improvement with VFR flight
conditions by the evening. It is possible that patchy MVFR/IFR
stratus lingers/develops again Thursday night, but it uncertain
what the coverage will be. Isolated to scattered showers and
thunderstorms are also forecast to develop as a warm front lifts
northward; however, direct impacts at the terminals are not yet
clear.
Pfahler
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 6 AM CST Thursday for Audrain MO-Knox
MO-Lewis MO-Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...Dense Fog Advisory until 6 AM CST Thursday for Adams IL-Bond IL-
Brown IL-Fayette IL-Greene IL-Macoupin IL-Marion IL-
Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Mar 4, 3:17 PM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 317 PM CST Wed Mar 4 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 317 PM CST Wed Mar 4 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through tonight. A few thunderstorms could be severe until about 9 PM, primarily in southeastern Missouri. Damaging winds, marginally severe hail, and a tornado or two are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms at times Thursday night through Friday night. There is a conditional threat of severe thunderstorms Friday late evening into overnight across much of the area. There is another chance of thunderstorms Monday night though Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 32 min |
| Mar 4, 8:42 PM CST | Dense Fog Advisory | LSX | Audrain, Boone, Knox, Lewis, Marion, Monroe and 3 more | 9 hr |
| Mar 4, 10:39 PM CST | Areal Flood Advisory | LSX | Crawford, Iron, Jefferson, Reynolds, Saint Francois, Washington | 6 hr |
| Mar 5, 1:50 AM CST | Areal Flood Warning | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| Mar 5, 1:53 AM CST | Areal Flood Advisory | LSX | Madison | 51 min |
| Mar 5, 4:26 AM CST | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 94 min |
| Mar 5, 5:27 AM CST | Areal Flood Warning | LSX | Madison | 5 hr |
| Mar 5, 7:28 AM CST | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Mar 5, 7:28 AM CST | River Flood Warning | LSX | Crawford | 64 hr |
| Mar 5, 7:50 AM CST | River Flood Warning | LSX | Reynolds | 28 hr |
| Mar 5, 9:41 AM CST | River Flood Warning | LSX | Jefferson | 5 days |
Nearby
Flash Flood Warnings in Missouri, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.